Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 6, NWS Pocatello, ID

June 5, 2012

NWS Pocatello, ID issued this freeze warning at Jun 5, 2012, 1:23 PM MDT. It took effect at Jun 6, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 1:23 PM MDT (19:23 UTC)
In effect from
Jun 6, 2012, 3:00 AM MDT
Expired
Jun 6, 2012, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WWUS75 KPIH 051923
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
123 PM MDT TUE JUN 5 2012

...WINDY OVER THE AMERICAN FALLS RESERVOIR UNTIL 9 PM THIS
EVENING...
...COLD TONIGHT AND WEDNESDAY NIGHT...

.THE LOW PRESSURE SYSTEM OVER IDAHO WILL MOVE NORTHEAST OF THE
STATE TONIGHT. THIS WILL ALLOW COLD AIR TO SETTLE IN OVER THE
EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN WEDNESDAY AND THURSDAY
MORNING. FOR WEDNESDAY MORNING IN THE EASTERN MAGIC
VALLEY...TEMPERATURES WILL DROP BELOW FREEZING FOR ABOUT 4 HOURS
WHILE SOUTHWEST WINDS OF 5 TO 10 MPH WILL SLIGHTLY WARMER IN THE
POCATELLO AND IDAHO FALLS AREA. FOR THURSDAY MORNING...LIGHTER
WINDS AND LESS CLOUD COVER WILL ALLOW TEMPERATURES TO DIP BELOW
FREEZING IN THE ENTIRE SNAKE PLAIN AREA.

IDZ017-060600-
/O.UPG.KPIH.FZ.A.0002.120606T0800Z-120606T1600Z/
/O.NEW.KPIH.FZ.W.0006.120606T0900Z-120606T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
123 PM MDT TUE JUN 5 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL COOL TO 29 TO 33 DEGREES
  TONIGHT.

* LOCATIONS INCLUDE...OUTLYING AREAS NORTH OF BURLEY...INCLUDING 
  SHOSHONE...CAREY...AND RUPERT. 

* IMPACTS...FROST AND FREEZE SENSITIVE PLANTS MAY NEED TO BE
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ021-060600-
/O.CON.KPIH.LW.Y.0007.120605T2100Z-120606T0300Z/
/O.CON.KPIH.FZ.A.0003.120607T0800Z-120607T1600Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
123 PM MDT TUE JUN 5 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY MORNING. 

* TIMING...FOR THE LAKE WIND ADVISORY...UNTIL 9 PM THIS EVENING.
  FOR THE FREEZE WATCH...LATE WEDNESDAY NIGHT INTO THURSDAY
  MORNING.

* WINDS...SOUTHWEST WIND 20 TO 24 MPH SUSTAINED WITH HIGHER 
  GUSTS THIS AFTERNOON AND EVENING. 

* TEMPERATURE...TEMPERATURES COULD POSSIBLY COOL TO THE 29 TO 33 
  DEGREE RANGE. 

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. FOR THE FREEZE 
  WATCH...AREAS NORTH AND WEST OF POCATELLO AND BLACKFOOT. 
  HOWEVER...ANY WIND SHELTERED LOCATION WILL BE SUBJECT TO 
  POSSIBLE SUB-FREEZING TEMPERATURES ON WEDNESDAY NIGHT IN THE 
  SNAKE RIVER PLAIN. 

* IMPACTS...THE WIND THIS AFTERNOON AND EVENING ON THE AMERICAN 
  FALLS RESERVOIR WILL MAKE OPERATION OF BOATS ON THIS BODY OF 
  WATER HAZARDOUS. BE PREPARED FOR STRONG WAVE ACTION THIS 
  AFTERNOON. THE POSSIBILITY OF COLD TEMPERATURES WEDNESDAY 
  NIGHT MEANS THAT EXTENSIVE CROP AND PLANT DAMAGE CAN OCCUR IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

IDZ020-060600-
/O.CON.KPIH.FZ.A.0003.120607T0800Z-120607T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
123 PM MDT TUE JUN 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TEMPERATURE...ON WEDNESDAY NIGHT...TEMPERATURES WILL RANGE 
  FROM 29 TO 33 DEGREES AS AN OVERNIGHT LOW. 

* LOCATIONS INCLUDE...THE MOST LIKELY PLACES ARE LOCATIONS NORTH 
  AND WEST...OF THE CITY OF IDAHO FALLS. THIS INCLUDE REXBURG 
  AND RIGBY. 

* IMPACTS...THE POSSIBILITY OF COLD TEMPERATURES WEDNESDAY NIGHT 
  MEANS THAT EXTENSIVE CROP AND PLANT DAMAGE CAN OCCUR IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
579 
WWUS75 KPIH 060256
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
856 PM MDT TUE JUN 5 2012

...COLD TONIGHT AND WEDNESDAY NIGHT...

.THE LOW PRESSURE SYSTEM OVER IDAHO WILL MOVE NORTHEAST OF THE
STATE TONIGHT. THIS WILL ALLOW COLD AIR TO SETTLE IN OVER THE
EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN WEDNESDAY AND THURSDAY
MORNING. FOR WEDNESDAY MORNING IN THE EASTERN MAGIC VALLEY...
TEMPERATURES WILL DROP BELOW FREEZING FOR ABOUT 4 HOURS WHILE
SOUTHWEST WINDS OF 5 TO 10 MPH WILL SLIGHTLY WARMER IN THE
POCATELLO AND IDAHO FALLS AREA. FOR THURSDAY MORNING...LIGHTER
WINDS AND LESS CLOUD COVER WILL ALLOW TEMPERATURES TO DIP BELOW
FREEZING IN THE ENTIRE SNAKE PLAIN AREA.

IDZ021-061100-
/O.CAN.KPIH.LW.Y.0007.000000T0000Z-120606T0300Z/
/O.CON.KPIH.FZ.A.0003.120607T0800Z-120607T1600Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
856 PM MDT TUE JUN 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

* TEMPERATURE...TEMPERATURES COULD POSSIBLY COOL TO THE 29 TO 33 
  DEGREE RANGE.

* LOCATIONS INCLUDE...AREAS NORTH AND WEST OF POCATELLO AND
  BLACKFOOT. HOWEVER...ANY WIND SHELTERED LOCATION WILL BE SUBJECT
  TO POSSIBLE SUB-FREEZING TEMPERATURES ON WEDNESDAY NIGHT IN THE
  SNAKE RIVER PLAIN.

* IMPACTS...THE POSSIBILITY OF COLD TEMPERATURES WEDNESDAY NIGHT
  MEANS THAT EXTENSIVE CROP AND PLANT DAMAGE CAN OCCUR IF
  PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

IDZ017-061100-
/O.CON.KPIH.FZ.W.0006.120606T0900Z-120606T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
856 PM MDT TUE JUN 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL COOL TO 29 TO 33 DEGREES 
  TONIGHT. 

* LOCATIONS INCLUDE...OUTLYING AREAS NORTH OF BURLEY...INCLUDING 
  SHOSHONE...CAREY...AND RUPERT. 

* IMPACTS...FROST AND FREEZE SENSITIVE PLANTS MAY NEED TO BE 
  PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ020-061100-
/O.CON.KPIH.FZ.A.0003.120607T0800Z-120607T1600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
856 PM MDT TUE JUN 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TEMPERATURE...ON WEDNESDAY NIGHT...TEMPERATURES WILL RANGE 
  FROM 29 TO 33 DEGREES AS AN OVERNIGHT LOW. 

* LOCATIONS INCLUDE...THE MOST LIKELY PLACES ARE LOCATIONS NORTH 
  AND WEST...OF THE CITY OF IDAHO FALLS. THIS INCLUDE REXBURG 
  AND RIGBY. 

* IMPACTS...THE POSSIBILITY OF COLD TEMPERATURES WEDNESDAY NIGHT 
  MEANS THAT EXTENSIVE CROP AND PLANT DAMAGE CAN OCCUR IF 
  PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
343 
WWUS75 KPIH 060842
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
242 AM MDT WED JUN 6 2012

IDZ017-062100-
/O.NEW.KPIH.FZ.W.0007.120607T0800Z-120607T1600Z/
/O.CON.KPIH.FZ.W.0006.120606T0900Z-120606T1500Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
242 AM MDT WED JUN 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. ANOTHER
FREEZE WARNING IS IN EFFECT FROM 2 AM TO 10 AM MDT THURSDAY.

* TEMPERATURES...29 TO 34 DEGREES FOR THIS MORNING. FOR TONIGHT
  AND THURSDAY MORNING...29 TO 33 DEGREES. 

* LOCATIONS INCLUDE...SHOSHONE....CAREY...RICHFIELD. THIS DOES NOT
  INCLUDE BURLEY AND AREAS IMMEDIATELY SURROUNDING THE CITY.

* IMPACTS...PLANTS AND SENSITIVE VEGETATION WILL LIKELY BE
  DAMAGED OR RUINED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. MAKE SURE PLANTS...GARDENS AND OTHER
VEGETATION ARE COVERED OR BROUGHT INDOORS IF AT ALL POSSIBLE. 

&&

$$

IDZ020-021-062100-
/O.UPG.KPIH.FZ.A.0003.120607T0800Z-120607T1600Z/
/O.NEW.KPIH.FZ.W.0007.120607T0800Z-120607T1600Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
242 AM MDT WED JUN 6 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...26 TO 33 DEGREES ESPECIALLY AREAS OUTSIDE OF MORE
  POPULATED AREAS. 

* LOCATIONS INCLUDE... IDAHO
  FALLS...REXBURG...RIGBY...BLACKFOOT...AND AMERICAN FALLS. MOST
  OF THE CITY OF POCATELLO WILL BE ABOVE FREEZING ALTHOUGH COLD
  POCKETS IN TOWN SHOULD SEE A LIGHT FREEZE.

* IMPACTS...PLANTS AND SENSITIVE VEGETATION WILL LIKELY BE DAMAGED
  OR RUINED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. MAKE SURE PLANTS...GARDENS AND OTHER
VEGETATION ARE COVERED OR BROUGHT INDOORS IF AT ALL POSSIBLE.

&&

$$
410 
WWUS75 KPIH 061456
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
856 AM MDT WED JUN 6 2012

IDZ017-062130-
/O.EXP.KPIH.FZ.W.0006.000000T0000Z-120606T1500Z/
/O.CON.KPIH.FZ.W.0007.120607T0800Z-120607T1600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
856 AM MDT WED JUN 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MDT
THURSDAY. 

* TEMPERATURES...29 TO 34 DEGREES FOR THIS MORNING. FOR TONIGHT 
  AND THURSDAY MORNING...29 TO 33 DEGREES. 

* LOCATIONS INCLUDE...SHOSHONE....CAREY...RICHFIELD. THIS DOES 
  NOT INCLUDE BURLEY AND AREAS IMMEDIATELY SURROUNDING THE CITY. 

* IMPACTS...PLANTS AND SENSITIVE VEGETATION WILL LIKELY BE 
  DAMAGED OR RUINED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. MAKE SURE PLANTS...GARDENS AND OTHER
VEGETATION ARE COVERED OR BROUGHT INDOORS IF AT ALL POSSIBLE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ020-021-062130-
/O.CON.KPIH.FZ.W.0007.120607T0800Z-120607T1600Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
856 AM MDT WED JUN 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MDT
THURSDAY. 

* TEMPERATURES...26 TO 33 DEGREES ESPECIALLY AREAS OUTSIDE OF 
  MORE POPULATED AREAS. 

* LOCATIONS INCLUDE... IDAHO FALLS...REXBURG...RIGBY... 
  BLACKFOOT...AND AMERICAN FALLS. MOST OF THE CITY OF POCATELLO 
  WILL BE ABOVE FREEZING ALTHOUGH COLD POCKETS IN TOWN SHOULD 
  SEE A LIGHT FREEZE. 

* IMPACTS...PLANTS AND SENSITIVE VEGETATION WILL LIKELY BE 
  DAMAGED OR RUINED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. MAKE SURE PLANTS...GARDENS AND OTHER
VEGETATION ARE COVERED OR BROUGHT INDOORS IF AT ALL POSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Jun 5, 3:19 AM MDT, 10 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 3:19 AM MDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MDT TUE JUN 5 2012

.SHORT TERM...TODAY THROUGH THU NIGHT. FIRST BRUSH WITH STORM THAT
IS MOVING MORE SOUTH-NORTH THAN WEST-EAST WITH A STRONG OUTFLOW
BOUNDARY LAST NIGHT. THE GUST FRONT DID PUSH IN COLD TEMPERATURES
AND HIGH HUMIDITY ALONG WITH THE STRONG WIND THAT FIRST KICKED UP
A FIRE IN THE RAFT RIVER VALLEY...BUT THE MUCH HIGHER HUMIDITY
VERY NEARLY PUT IT OUT. THE LOW WILL TAKE ITS TIME TO AFFECT THE
EASTERN ZONES OF THE FORECAST AREA. HEAVIEST PRECIPITATION SHOULD
OCCUR TONIGHT. AIR ON THE WEST SIDE OF THE LOW IS COLD ENOUGH TO
GENERATE SNOW DOWN TO 6000 FEET IN THE CENTRAL IDAHO MOUNTAINS.
HOWEVER...IT IS NOW LOOKING AS IF WIDESPREAD ACCUMULATIONS BETWEEN
6000 AND 8500 FEET WILL BE AN INCH OR LESS...THEN HIGHER SNOW
ACCUMULATIONS ABOVE THAT ELEVATION. NAM AND GFS ARE FAR APART ON
HIGHS AND LOWS FOR MANY LOCATIONS...SO HAVE USED SREF GUIDANCE
WITH A FUDGE TOWARDS MOS OUTPUT AVERAGES BETWEEN THE TWO PRODUCT
SUITES. NAM CONTINUES TO BE THE MUCH COLDER AS IT KEEPS EVEN THE
POCATELLO AIRPORT BELOW 60 DEGREES. GFS HAS TRENDED COLDER BUT IS
9 DEG F WARMER IN ITS FORECAST. NEVERTHELESS...WE ARE CERTAINLY
NOT GOING TO BE TYING RECORDS FOR WARMTH AS WE DID YESTERDAY.
PRECIPITATION ENDS FROM SOUTH TO NORTH OVER THE FORECAST AREA ON
WED...AND BY WED NIGHT WE ARE BACK TO A FEW CLOUDS AND DRY
CONDITIONS. THU AND THU NIGHT APPEAR TO BE TRANQUIL UNDER DRY
SOUTHWESTERLY FLOW. THIS ALLOWS A STRONG WARMING...BUT STILL
COOLER THAN NORMAL ON AFTERNOON HIGHS FOR THIS PERIOD.

THIS BRINGS US TO THE MAIN FORECAST CONCERN...WHICH IS THE
OVERNIGHT LOW TEMPERATURES. FOR AGRICULTURAL AND HORTICULTURAL
INTERESTS...THE TEMPERATURES BOTH TONIGHT AND WED NIGHT WILL FLIRT
WITH THE FREEZING POINT. THIS WILL BE WIDESPREAD IN THE HIGHLANDS
AND CENTRAL IDAHO MOUNTAINS...WHERE AT LEAST SOME PLACES ARE USED
TO IT BEING BELOW FREEZING. HOWEVER...EVEN THOSE PLACES WILL BE
WELL BELOW FREEZING...SUCH AS STANLEY BEING SOLIDLY IN THE MIDDLE
20S AND EVEN SOME TEENS IN PLACES SUCH AS COPPER BASIN. FOR
TONIGHT...THE EASTERN MAGIC VALLEY IS THE MOST AT RISK AS THE
SKIES SHOULD CLEAR LATE TONIGHT AND WINDS CALM DOWN FIRST THERE.
ALTHOUGH BURLEY IS NOT EXPECTED TO GO BELOW FREEZING...AREAS IN
THE NORTHERN HALF OF THIS ZONE...SUCH AS CAREY AND SHOSHONE...ARE
MOST LIABLE TO REACH THE FREEZING MARK. WITH CLOUD COVER AND
PRECIPITATION STILL GOING ON IN THE EASTERN HALF OF THE FORECAST
AREA...DO NOT EXPECT FREEZING TEMPERATURES IN THAT AREA.
HOWEVER...ON WED NIGHT...WITH THE WIND FINISHED AND THE SKIES MUCH
CLEARER...AREAS NORTHWEST OF THE POCATELLO-BLACKFOOT-IDAHO FALLS
CORRIDOR...SUCH AS ABERDEEN...ATOMIC CITY...ROCKFORD...AND
MORELAND...WILL BE AT RISK OF SEEING TEMPERATURES SINK BELOW
FREEZING. THUS...HAVE ISSUED A FREEZE WATCH AT THIS TIME.

FINALLY...WIND IS BREEZY ENOUGH TODAY TO MAKE BOATING HAZARDOUS ON
THE AMERICAN FALLS RESERVOIR AND WILL BE ISSUING A LAKE WIND
ADVISORY FOR TODAY IN ADDITION TO THE FREEZE WATCHES.  MESSICK

.LONG TERM...FRI THROUGH TUE NIGHT. ANOTHER UPPER LEVEL LOW WILL
HAVE REACHED THE COAST BY FRI AND WILL SPREAD PRECIPITATION INTO
THE FORECAST AREA BY FRI AFTERNOON. BOTH THE ECMWF AND GFS
INDICATE ANOTHER TROUGH MOVING IN SAT. BOTH APPEAR EQUALLY
WET...ALTHOUGH THE TRACK OF THE STORM IS SLIGHTLY FARTHER NORTH
ON THE ECMWF. THUS AFTERNOON HIGH TEMPERATURES SHOULD PEAK ON FRI
WITH ANOTHER COOL DOWN ON A WET WEEKEND. WINDY CONDITIONS WITH
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THEN. DRYING SHOULD
DEVELOP BY SUN AFTERNOON AND CONTINUE INTO THE FIRST TWO DAYS OF
THE WORK WEEK AT LEAST.  MESSICK

&&

.AVIATION...SHOWERS ARE LIKELY FOR THE MOUNTAINS AND HIGHLANDS
TODAY. LOW CEILINGS ARE LIKELY FOR ALL TAF SITES...BUT SHOULD REMAIN
VFR THROUGHOUT THE DAY. EXPECT GUSTY CONDITIONS TODAY AT SNAKE RIVER
TAF SITES.

VALLE

&&

.FIRE WEATHER...A STRONG COLD FRONT HAS MOVED THROUGH THE AREA.
EXPECT COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES THROUGHOUT
THE REGION TODAY. THERE IS A GOOD CHANCE FOR SHOWERS AND A FEW
THUNDERSTORMS...WITH THE BEST CHANCES IN THE MOUNTAINS AND
HIGHLANDS. GUSTY WINDS ARE ANTICIPATED...MAINLY IN THE SNAKE RIVER
PLAIN AND RIDGETOP LEVEL. DRY BUT COOL WEATHER IS EXPECTED FOR
WEDNESDAY AND THURSDAY DUE TO HIGH PRESSURE. BREEZY CONDITIONS WILL
PERSIST INTO WEDNESDAY BUT SHOULD DIMINISH FOR THURSDAY.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
IDZ020-021.

LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING IDZ017.

&&
Hazardous weather outlook, Jun 5, 4:20 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
420 AM MDT TUE JUN 5 2012

IDZ017>025-031-032-061230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
420 AM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS POSSIBLE TONIGHT IN THE CENTRAL IDAHO MOUNTAINS. MOST
LOCATIONS IN THE 6000 FOOT TO 8500 FOOT ELEVATION SHOULD RECEIVE
ONE INCH OR LESS. ABOVE 8500 FEET EXPECT HIGHER AMOUNTS. BREEZY
WIND IS ALSO EXPECTED IN THE SNAKE RIVER PLAIN. IN THE EASTERN
MAGIC VALLEY...TEMPERATURES ARE EXPECTED TO APPROACH FREEZING AND
POSSIBLY TURN EVEN COLDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY NIGHT...TEMPERATURES IN THE SNAKE RIVER PLAIN AND
MOST OF THE ALPINE VALLEYS AND HIGHLANDS WILL COOL TO NEAR THE
FREEZING POINT. A FREEZE WATCH HAS BEEN ISSUED FOR THE SNAKE RIVER
PLAIN ON WEDNESDAY NIGHT. ANOTHER LOW IS EXPECTED TO BRING
THUNDERSTORMS...RAIN SHOWERS...AND VERY WINDY CONDITIONS TO
EASTERN IDAHO ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:35 PM MDTSpecial Weather StatementPIHBlaine, Butte, Cassia, Lincoln, Minidoka85 min
Jun 5, 4:14 AM MDTFreeze WatchPIH9 hr
Jun 5, 4:14 AM MDTFreeze WatchPIH22 hr
Jun 5, 4:14 AM MDTLake Wind AdvisoryPIH17 hr
Jun 5, 5:17 PM MDTSpecial Weather StatementPIHClark58 min

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.